Alert archive / Maine / Wind Advisories in 2014
Wind Advisory 5, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Nov 1, 2014, 3:54 PM EDT for 5 counties in Maine; 5 counties in New Hampshire. It took effect at Nov 1, 2014, 8:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2014, 3:54 PM EDT (19:54 UTC)
- In effect from
- Nov 1, 2014, 8:00 PM EDT
- Expired
- Nov 2, 2014, 5:38 PM EST
- In force
- 23 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Oxford County, ME, Sagadahoc County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 51 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WWUS71 KGYX 011954 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 354 PM EDT SAT NOV 1 2014 ...GUSTY WINDS EXPECTED LATE TONIGHT THROUGH SUNDAY EVENING... .STRONG COASTAL LOW PRESSURE WILL MOVE INTO THE GULF OF MAINE TOMORROW. TONIGHT A STRONG NORTHEASTERLY LOW LEVEL JET WILL PARTIALLY MIX DOWN ALONG THE COAST. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE DURING THIS TIME. STRONG WIND GUSTS WILL RELAX BRIEFLY LATE TONIGHT...THEN INCREASE AGAIN FOR A WIDER AREA AS LOW PRESSURE PULLS AWAY AND WINDS TURN MORE NORTHWESTERLY. DURING THE DAY SUNDAY WINDS WILL GUST AROUND 45 MPH AT TIMES. MEZ023>025-NHZ014-020400- /O.NEW.KGYX.WI.Y.0005.141102T0000Z-141103T0000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...PORTSMOUTH...HAMPTON 354 PM EDT SAT NOV 1 2014 ...WIND ADVISORY IN EFFECT FROM 8 PM EDT THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING TO 7 PM EST SUNDAY. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS TONIGHT WILL BECOME GUSTY FROM THE NORTH NORTHEAST...45 TO 50 MPH AT TIMES. THEN SUNDAY MORNING THROUGH THE EVENING NORTHWEST WINDS WILL GUST TO 45 MPH AT TIMES. * IMPACTS...GUSTY WINDS COULD LEAD TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NHZ008-010-013-020400- /O.NEW.KGYX.WI.Y.0005.141102T1200Z-141103T0000Z/ MERRIMACK-STRAFFORD-INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...CONCORD...HOOKSETT...ROCHESTER... DOVER...SALEM...DERRY...EXETER 354 PM EDT SAT NOV 1 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 45 MPH. * TIMING...BEGINNING SUNDAY MORNING THROUGH THE EVENING. * IMPACTS...GUSTY WINDS COULD LEAD TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEGRO
5 follow-up statements
912 WWUS71 KGYX 020110 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 910 PM EDT SAT NOV 1 2014 ...GUSTY WINDS EXPECTED LATE TONIGHT THROUGH SUNDAY EVENING... .STRONG COASTAL LOW PRESSURE WILL MOVE INTO THE GULF OF MAINE TOMORROW. TONIGHT A STRONG NORTHEASTERLY LOW LEVEL JET WILL PARTIALLY MIX DOWN ALONG THE COAST. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE DURING THIS TIME. STRONG WIND GUSTS WILL RELAX BRIEFLY LATE TONIGHT...THEN INCREASE AGAIN FOR A WIDER AREA AS LOW PRESSURE PULLS AWAY AND WINDS TURN MORE NORTHWESTERLY. DURING THE DAY SUNDAY WINDS WILL GUST AROUND 45 MPH AT TIMES. MEZ023>025-NHZ014-020900- /O.CON.KGYX.WI.Y.0005.000000T0000Z-141103T0000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...PORTSMOUTH...HAMPTON 910 PM EDT SAT NOV 1 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS...NORTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS TONIGHT WILL BECOME GUSTY FROM THE NORTH NORTHEAST...45 TO 50 MPH AT TIMES. THEN SUNDAY MORNING THROUGH THE EVENING NORTHWEST WINDS WILL GUST TO 45 MPH AT TIMES. * IMPACTS...GUSTY WINDS COULD LEAD TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NHZ008-010-013-020900- /O.CON.KGYX.WI.Y.0005.141102T1200Z-141103T0000Z/ MERRIMACK-STRAFFORD-INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...CONCORD...HOOKSETT...ROCHESTER... DOVER...SALEM...DERRY...EXETER 910 PM EDT SAT NOV 1 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...BEGINNING SUNDAY MORNING THROUGH THE EVENING. * IMPACTS...GUSTY WINDS COULD LEAD TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
456 WWUS71 KGYX 020728 AAA NPWGYX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAY ME 228 AM EST SUN NOV 2 2014 ...VERY GUSTY WINDS EXPECTED THROUGH THIS EVENING... .STRONG COASTAL LOW PRESSURE WILL MOVE INTO THE GULF OF MAINE THIS MORNING. A STRONG NORTHEASTERLY LOW LEVEL JET WILL PARTIALLY MIX DOWN ALONG THE COAST. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE DURING THIS TIME. STRONG WIND GUSTS WILL INCREASE FOR A WIDER AREA AS LOW PRESSURE PULLS AWAY AND WINDS TURN MORE NORTHWESTERLY. WINDS WILL GUST AROUND 45 MPH AT TIMES. MEZ012-018>020-NHZ006-009-022000- /O.EXA.KGYX.WI.Y.0005.141102T1200Z-141103T0000Z/ SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- SOUTHERN CARROLL-BELKNAP- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...WOLFEBORO...OSSIPEE... LACONIA...MEREDITH 228 AM EST SUN NOV 2 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS...NORTH 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...BEGINNING THIS MORNING THROUGH THE EVENING. * IMPACTS...GUSTY WINDS COULD LEAD TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEZ023>025-NHZ014-022000- /O.CON.KGYX.WI.Y.0005.000000T0000Z-141103T0000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...PORTSMOUTH...HAMPTON 228 AM EST SUN NOV 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS MORNING THROUGH THE EVENING NORTHWEST WINDS WILL GUST TO 45 MPH AT TIMES. * IMPACTS...GUSTY WINDS COULD LEAD TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NHZ008-010-013-022000- /O.CON.KGYX.WI.Y.0005.141102T1200Z-141103T0000Z/ MERRIMACK-STRAFFORD-INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...CONCORD...HOOKSETT...ROCHESTER... DOVER...SALEM...DERRY...EXETER 228 AM EST SUN NOV 2 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...BEGINNING THIS MORNING THROUGH THE EVENING. * IMPACTS...GUSTY WINDS COULD LEAD TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
084 WWUS71 KGYX 020728 CCA NPWGYX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAY ME 228 AM EST SUN NOV 2 2014 ...VERY GUSTY WINDS EXPECTED THROUGH THIS EVENING... .STRONG COASTAL LOW PRESSURE WILL MOVE INTO THE GULF OF MAINE TODAY AND TONIGHT. NORTHERLY WIND GUSTS OF 45 TO 50 MPH WILL BE LIKELY TODAY. MEZ012-018>020-NHZ006-009-022000- /O.COR.KGYX.WI.Y.0005.141102T1200Z-141103T0000Z/ SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- SOUTHERN CARROLL-BELKNAP- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...WOLFEBORO...OSSIPEE... LACONIA...MEREDITH 228 AM EST SUN NOV 2 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS...NORTH 20 TO 25 MPH WITH GUSTS AROUND 45 MPH. * TIMING...BEGINNING THIS MORNING THROUGH THE EVENING. * IMPACTS...GUSTY WINDS COULD LEAD TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEZ023>025-NHZ014-022000- /O.COR.KGYX.WI.Y.0005.000000T0000Z-141103T0000Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...PORTSMOUTH...HAMPTON 228 AM EST SUN NOV 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS MORNING THROUGH THE EVENING. * IMPACTS...GUSTY WINDS COULD LEAD TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NHZ008-010-013-022000- /O.COR.KGYX.WI.Y.0005.141102T1200Z-141103T0000Z/ MERRIMACK-STRAFFORD-INTERIOR ROCKINGHAM- INCLUDING THE CITIES OF...CONCORD...HOOKSETT...ROCHESTER... DOVER...SALEM...DERRY...EXETER 228 AM EST SUN NOV 2 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING...BEGINNING THIS MORNING THROUGH THE EVENING. * IMPACTS...GUSTY WINDS COULD LEAD TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
734 WWUS71 KGYX 021956 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 256 PM EST SUN NOV 2 2014 ...VERY GUSTY WINDS EXPECTED THROUGH THIS EVENING... .STRONG COASTAL LOW PRESSURE WILL MOVE INTO THE GULF OF MAINE TODAY AND TONIGHT. NORTHERLY WIND GUSTS OF 45 TO 50 MPH WILL BE LIKELY TODAY. MEZ012-018>020-023>025-NHZ006-008>010-013-014-030000- /O.CON.KGYX.WI.Y.0005.000000T0000Z-141103T0000Z/ SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-SOUTHERN CARROLL- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND... WESTBROOK...BATH...TOPSHAM...WOLFEBORO...OSSIPEE...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 256 PM EST SUN NOV 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...BEGINNING THIS MORNING THROUGH THE EVENING. * IMPACTS...GUSTY WINDS COULD LEAD TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
894 WWUS71 KGYX 022238 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 538 PM EST SUN NOV 2 2014 ...WINDS GRADUALLY DIMINISH OVERNIGHT... MEZ012-018>020-023>025-NHZ006-008>010-013-014-022345- /O.CAN.KGYX.WI.Y.0005.000000T0000Z-141103T0000Z/ SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-SOUTHERN CARROLL- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND... WESTBROOK...BATH...TOPSHAM...WOLFEBORO...OSSIPEE...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 538 PM EST SUN NOV 2 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE LATE EVENING...HOWEVER THEY WILL REMAIN IN THE 30 TO 35 MPH RANGE. $$ LEGRO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Nov 1, 9:08 AM EDT, 6 hours 46 minutes earlier.
Area forecast discussion, Nov 1, 9:08 AM EDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
908 AM EDT SAT NOV 1 2014
.SYNOPSIS...
LOW PRESSURE WILL ORGANIZE AND INTENSIFY OFF THE EAST COAST TODAY
AND WILL INTENSIFY FURTHER AS IT MOVES NORTHEAST INTO THE
MARITIMES ON SUNDAY. LOW PRESSURE WILL CONTINUE NORTH INTO
LABRADOR SUNDAY NIGHT AND MONDAY AS A RIDGE OF HIGH PRESSURE
BUILDS IN FROM THE WEST. HIGH PRESSURE WILL CREST OVER THE REGION
EARLY TUESDAY BEFORE SHIFTING OFFSHORE. A COLD FRONT WILL APPROACH
FROM THE WEST TUESDAY NIGHT AND WILL CROSS THE REGION ON
WEDNESDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE
NORTHEAST WEDNESDAY NIGHT AND WILL QUICKLY SHIFT OFFSHORE BY
THURSDAY MORNING. AN AREA OF LOW PRESSURE WILL APPROACH FROM THE
WEST THURSDAY NIGHT AND FRIDAY.
&&
.SHORT TERM /THROUGH SUNDAY EVENING/...
UPDATE...HAVE MADE FAIRLY SIGNIFICANT CHANGES TO THE FORECAST
GRIDS. HIGH TEMPS FOR TODAY HAVE BEEN DROPPED AT LEAST 5 DEGREES.
GFS AND NAM BUFKIT SOUNDINGS MIX THE BOUNDARY LAYER TO NEAR 950
MB. MIXING DOWN TEMPS ALOFT TO THE SFC YIELDS HIGHS BARELY
ECLIPSING 45 DEG FOR EVEN COASTAL AREAS. COLDER TEMPS WILL ALLOW
FOR MORE SNOW TO FALL ACROSS FAR NRN ZONES IN THE TODAY PERIOD. IN
ADDITION...COLDER AFTERNOON TEMPS TOMORROW GIVES MORE SNOW IN THE
GRIDS DURING THE DAY SUN. MOST SIGNIFICANT SNFL WILL BE OVER
CENTRAL ME AND THE MIDCOAST. IN A NARROW ZONE 6+ INCHES IN
POSSIBLE...WITH 3-5 INCHES OVER THE REST OF THAT AREA. WILL WAIT
ON 12Z GUIDANCE BEFORE MAKING ANY OTHER SIGNIFICANT CHANGES TO
GRIDS/HEADLINES.
PREVIOUS DISCUSSION...WATER VAPOR IMAGERY SHOWS A LARGE CUTOFF
LOW OVER THE DEEP SOUTH. THIS WILL DRIVE THE WEATHER FOR THE NEXT
FEW DAYS AS IT EVENTUALLY EJECTS ALONG THE COAST. CURRENTLY A FEW
ECHOES SHOWING UP ON RADAR AS LEAD SHORT WAVE ENERGY HAS ALREADY
REACHED NEW ENGLAND. RAIN SHOULD SPREAD NORTH TODAY AS A MESOLOW
NEARS THE REGION. HIGHS WILL BE IN THE 40S WITH A FEW LOWER 50S
ALONG THE COAST IN WARM AIR ADVECTION.
MODELS HAVE A POOR HANDLE ON THE COASTAL STORM SITUATION WHICH IS
NOT SURPRISING FOR A CLOSED LOW. SEVERAL SHORT WAVES ROTATING
AROUND THE SYSTEM CREATE A FUJIWARA SITUATION BRIEFLY TONIGHT
AT THE SURFACE BEFORE CONCENTRATING ENERGY INTO A DEEPENING LOW
WHICH PASSES JUST BARELY OUTSIDE THE BENCHMARK. REGARDLESS THIS
ANOMALOUSLY STRONG STORM HAS ENOUGH DYNAMIC AND KINEMATIC ENERGY
TO DELIVER THE FIRST WIDESPREAD SNOW OF THE SEASON AS WELL AS
PLENTY OF COLD AND WINDY CONDITIONS.
INITIALLY TODAY AND TONIGHT A SLUG OF WARM AIR IS PROJECTED TO
KEEP THE CHANGEOVER TO RAIN AT BAY UNTIL SUNDAY. HOWEVER...
IMPRESSIVE PETTERSSON 2-D FRONTOGENESIS MAY WELL ERADICATE THIS
WARM LAYER...AND COULD PROVIDE A STRONG SNOW BANDING SITUATION.
THIS SCENARIO WOULD GIVE PORTIONS OF THE REGION AT LEAST ADVISORY
LEVEL SNOW AND OR SLEET...AND IS THE REASON FOR THE WINTER STORM
WATCH. IT IS NOT OUT OF THE QUESTION FOR THE STORM TO SWING WIDE
AND GIVE US A MISS...OR THE WARM LAYER TO REMAIN INTACT AND GIVE
US ONLY RAIN. FOR THESE REASONS A WATCH WAS ISSUED INSTEAD OF A
WARNING AS CONFIDENCE IS LOW AT THIS TIME.
WINDS ARE VERY STRONG AS WELL...NOT ONLY DUE TO THE PRESSURE
GRADIENT WHICH IS IMPRESSIVE. THERE IS OVER 50 KTS JUST OFF THE
DECK WHICH WILL EASILY MIX TO THE GROUND IN THE STRONG MIXING THAT
WILL OCCUR. A WIND ADVISORY WILL BE NEEDED FOR SUNDAY. A STORM
WATCH HAS BEEN ISSUED FOR THE WATERS. TEMPERATURES GET QUITE COLD
OVERNIGHT...IN THE 20S AND 30S...WITH SOME RECOVERY TOMORROW IN
THE 30S NORTH AND LOWER 40S SOUTH. HOWEVER THE STRONG WINDS...
RAIN... AND SNOW WILL MAKE IT SEEM EXTREMELY COLD AND MAKE FOR A
VERY UNPLEASANT DAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
VERY TIGHT NORTHWEST GRADIENT WILL PERSIST ACROSS THE REGION
SUNDAY NIGHT BEHIND DEPARTING LOW PRESSURE. EXPECT EVENING SNOW
SHOWERS ACROSS WESTERN MAINE TO GRADUALLY TAPER OFF AFTER MIDNIGHT
DOWNWIND OF THE MOUNTAINS. STRONG DOWN SLOPING WILL DRY OUT THE
LOWER LEVELS THROUGH DAYBREAK. MAY SEE SOME MINOR ACCUMULATIONS IN
NORTHEASTERN ZONES BUT QPF AMOUNTS AFTER 00Z RATHER LIMITED.
DESPITE THE WIND AND CLOUDS...OVERNIGHT LOWS WILL STILL END UP
RANGING THROUGH THE 20S FROM NORTH TO SOUTH.
HIGH PRESSURE BUILDING SOUTH OF NEW ENGLAND WILL NOSE A RIDGE OF
INTO THE REGION MONDAY. WILL STILL SEE STRONG AND GUSTY WINDS FOR
MUCH OF THE DAY BEFORE DIMINISHING MONDAY EVENING. EXPECT
VARIABLE CLOUDS WITH HIGHS FROM THE MID 30S NORTH TO THE MID 40S
SOUTH.
HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA MONDAY NIGHT....
CRESTING OVER THE REGION BY TUESDAY MORNING. SHOULD SEE A MOSTLY
CLEAR NIGHT WITH LOWS ONCE AGAIN RANGING THROUGH THE 20S.
HIGH PRESSURE WILL SHIFT OFFSHORE TUESDAY AND RETURN FLOW WILL
BEGIN TO BRING WARMER AIR BACK INTO THE REGION. WEAK OVER-RUNNING
PATTERN SETTING UP TO THE WEST WILL BRING VARIABLE CLOUDS INTO
THE AREA IN THE AFTERNOON. TEMPERATURES WILL RANGE THROUGH THE 40S
NORTH AND UPPER 40S TO LOWER 50S SOUTH.
COLD FRONT APPROACHES FROM THE WEST TUESDAY NIGHT BRINGING
INCREASING CLOUDS AND A CHANCE OF SHOWERS AFTER MIDNIGHT. MOISTURE
STARVED SYSTEM SHOULD ONLY RESULT IN SPOTTY LIGHT SHOWERS AS IT
SHIFTS INTO THE REGION EARLY WEDNESDAY MORNING AND GRADUALLY
PUSHES OFFSHORE IN THE AFTERNOON. HIGH TEMPS WILL AVERAGE OUT
ABOVE NORMAL AS COLD AIR LAGS BEHIND THE FRONT. EXPECT MID 40S TO
LOWER 50S NORTH AND MID TO UPPER 50S SOUTH.
MODELS DIVERGE FOR THURSDAY AND THE END OF THE WEEK AS LOW
PRESSURE PUSHES EAST FROM THE GREAT LAKES. WITH THIS UNCERTAINTY
IN MIND WILL LIKELY GO WITH LOW CHANCE POPS FOR BOTH THURSDAY AND
FRIDAY.
&&
.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...NORTH WINDS WILL CONTINUE TO INCREASE AND BECOME
GUSTY TODAY AHEAD OF LOW PRESSURE MOVING UP THE COAST.
PRECIPITATION WILL BEGIN AS RAIN WITH MVFR CEILINGS ARRIVING THIS
MORNING. CONDITIONS DIMINISH SLOWLY THROUGH THE TAF CYCLE WITH ALL
SITES BUT PERHAPS KPWM AND KPSM CHANGING TO SNOW LATE TONIGHT AND
DECREASING IN VISIBILITY AND CEILINGS.
LONG TERM...AREAS OF MVFR CEILINGS/VSBY SUNDAY NIGHT...BECOMING
VFR. VFR MONDAY THROUGH WEDNESDAY.
&&
.MARINE...
SHORT TERM...GALE WARNINGS REMAIN IN PLACE BEGINNING THIS MORNING
AS WINDS AND SEAS BUILD IN RESPONSE TO A COASTAL STORM. SEAS WILL
BUILD AS HIGH AS 7 TO 14'. A STORM WATCH HAS BEEN ISSUED FOR
TONIGHT THROUGH SUNDAY NIGHT FOR THE OUTER WATERS. STRONG COLD AIR
ADVECTION OVER WARM WATERS WILL MIX 50 KTS ALOFT DOWN TO THE
SURFACE EASILY IN THIS SCENARIO.
LONG TERM...GALES OR STORM FORCE WINDS LIKELY SUNDAY NIGHT AND
MONDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
AFTERNOON FOR MEZ007>009-012>014-019>022-024>028.
NH...NONE.
MARINE...GALE WARNING UNTIL 4 AM EST MONDAY FOR ANZ151-153.
STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR
ANZ150-152-154.
GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ150-152-154.
GALE WARNING FROM 10 PM SUNDAY TO 4 AM EST MONDAY FOR ANZ150-
152-154.
&&
NEAR TERM...LEGROHazardous weather outlook, Nov 1, 12:23 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1223 PM EDT SAT NOV 1 2014 MEZ023-NHZ014-021630- COASTAL YORK-COASTAL ROCKINGHAM- 1223 PM EDT SAT NOV 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NORTHEAST WINDS AND BUILDING SEAS WILL RESULT IN SOME SPLASHOVER AND BEACH EROSION AROUND THE TIMES OF HIGH TIDE AT 7 PM THIS EVENING AND 7 AM SUNDAY MORNING. WINDS ARE ALSO EXPECTED TO INCREASE THIS EVENING AND OVERNIGHT. NORTH NORTHEAST WINDS WILL GUST UP TO 40 OR 45 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ151-153-021630- PENOBSCOT BAY-CASCO BAY- 1223 PM EDT SAT NOV 1 2014 ...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152-154-021630- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1223 PM EDT SAT NOV 1 2014 ...STORM WARNING IN EFFECT FROM 11 PM EDT THIS EVENING TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-019>022-024>028-021630- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO- 1223 PM EDT SAT NOV 1 2014 ...WINTER STORM WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. IN ADDITION...STRONG WINDS ARE FORECAST TO DEVELOP FOR THE COAST THIS EVENING INTO SUNDAY. NORTH NORTHEAST WINDS WILL GUST UP TO 40 OR 45 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018-NHZ001>010-013-021630- INTERIOR YORK-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- 1223 PM EDT SAT NOV 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME LIGHT SNOW IS POSSIBLE THIS EVENING INTO SUNDAY. LITTLE IF ANY ACCUMULATION IS EXPECTED OUTSIDE OF THE MOUNTAINS...BUT COULD LEAD TO SOME ICY ROADWAYS WITH TEMPERATURES EXPECTED TO REMAIN COLD ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:54 AM EDT | Storm Watch | GYX | 8 hr | |
| Nov 1, 4:02 AM EDT | Winter Storm Watch | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 4 more | 12 hr |
| Nov 1, 12:17 PM EDT | Storm Warning | GYX | 30 hr | |
| Nov 1, 2:57 PM EDT | Coastal Flood Advisory | GYX | York | 19 hr |
| Nov 1, 4:03 PM EDT | Winter Storm Warning | GYX | Franklin, Kennebec, Knox, Lincoln, Somerset, Waldo | 31 hr |
Nearby
Wind Advisories in Maine, 2014Wind Advisories in New Hampshire, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.